Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

I have had daily migraines for a while now. Seen optician and GP. Took heavy duty tablet this morning but it hasn't really helped.

(17 Posts)
TheOriginalFAB Sun 25-Sep-11 17:22:27

I am not sure what other painkillers I can take, what I can do to make it go away. I have a stress filled week coming up and really need to be 100%.

BecauseImWorthIt Sun 25-Sep-11 17:26:17

Have they been confirmed as migraines?

I'm just wondering if, perhaps, they are actually rebound headaches, being caused by taking too much medication - have a read of this:

ForYourDreamsAreChina Sun 25-Sep-11 17:26:20

Hi Fab.....(it's Bucharest btw) imigran? I had one this morning, which made it justa normal headache rather than a migraine and am now topping up with syndol.

Hope it passes soonest.

BecauseImWorthIt Sun 25-Sep-11 17:26:42

Oh - that was weird - link totally vanished!

try again

Kingsroadie Sun 25-Sep-11 17:38:20

Have you seen a chiropractor? Might be worth a try if they are v debilitating. I see a chiro and quite often migraines can caused by upper back/neck problems. Just another thing to consider. smile Hope they get better - totally miserable for you.

SofiaAmes Sun 25-Sep-11 17:43:04

Please go an see a neurologist. My ds suffered from intractable migraines and it turned out that a good chunk of the problem was rebound from the medication that gp was having him take. Neurologist put him on a short course of very strong drugs which ended the migraine and we are now very very careful to avoid the triggers (lack of sleep, getting beat up by bullies and getting picked on by nasty teacher....). Another thing worth checking into for you is the whether you just need some estrogen. I get migraines just before my period is due and upping the dose of estrogen in my pill eliminated them. (I was having other peri-menopausal symptoms as well that this helped with).

PersonalClown Sun 25-Sep-11 17:45:51

I'm wondering with BIWI.

I suffer with migraines twice a month (lovely bastarding hormones) and was over medicating causing them to rebound.

I know they say to take your meds at the first sign of an attack but I resist till I can take no more.

TheOriginalFAB Sun 25-Sep-11 18:20:01

Definitely migraines. I was diagnosed ages ago and told to take amitrypiline at night. I was on 3 a night but now it us two.

BecauseImWorthIt Sun 25-Sep-11 18:27:37

How come the dosage has been cut if you're suffering so frequently? It sounds like you need to go back to your GP.

Sorry for you - they're horrible.

TheOriginalFAB Sun 25-Sep-11 18:27:55

I started my reply then had to go as DH had a bad fall and smashed his head.

I have had a MRI and CT scan as I have had pains in my arms, wrists, knee and had had a bad accident where I knocked my neck out for months. An osteopath fixed that. I plan to see a different osteopath just as soon as I can sort it.

I don't think they are rebound as I rarely take pain relief and wasn't having migraines like this when initially taking the amitryp.

BecauseImWorthIt Sun 25-Sep-11 18:29:23

Oh Fab! Is your DH OK?

TheOriginalFAB Sun 25-Sep-11 18:48:22

The dosage was cut a while ago as I felt they weren't doing anything and I wasn't having migraines then.

The GP I saw last week couldn't understand why the hospital doctor didn't giveme something to take when I had a migraine.

I need to see my favourite GP and reasess all my meds as I feel I am taking too many and only the AD's are doing anything.

DH fell in a load of nettles as well as banging his head and he said the stings are causing him more pain. I am keeping a close eye on him though as I saw him fall and he didn't get up for a while.

spanky2 Sun 25-Sep-11 19:01:51

I took a low dose of amitryptiline to prevent migraines every day. I also take migraleve when I get a migraine. I also over medicated and got rebound headaches. I also avoid caffiene and chocolate. You need to see the doctor because migraine painkillers do something to the blood vessels which cause a migraine, which over the counter painkillers don't. It could also be your diet, e.g: oranges, red wine sad,cheese... Good luck this week.

TheOriginalFAB Sun 25-Sep-11 19:05:38

Funnily enough I have started eating oranges when I haven't for a long time. I don't drink but do eat chocolate and cheese. I know I need to see someone. I really want to stop all meds but the doctor would have a fit.

SofiaAmes Sun 25-Sep-11 19:11:08

I give ds magnesium and riboflavin in addition to his multivitamin. There is some real evidence that they help to prevent migraines. Also, Imitrex didn't work on him, but Frova (much more expensive and not covered by insurance) did work. Neurologist put him on Depakote ER (lower doses than when it's used for epileptics and bipolar). Those are the american names, but i'm sure you can google them and find the english version.

SofiaAmes Sun 25-Sep-11 19:13:22

If you haven't been seen in awhile by a specialist, you should really organize a visit. There are a handful of new medicines (with far less side effects than the old ones) that have come out in the last 5 years or so.

NorkyButNice Sun 25-Sep-11 19:20:16

I suffered from daily migraines and my GP gave me 50/500 co-codamol to take. Unsurprisingly I got into a vicious cycle of migraine/pain-relief/withdrawal headache.

My neurologist eventually put me on a drug called Topiramate as a daily migraine preventative. It worked wonders at the time, I only stopped taking it as we wanted another baby.

I now take 150mg Amitriptyline for both migraine prevention and depression.

A friend who really suffered has been getting a monthly jab of potassium which has completely beaten the migraines.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now